Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 35, NWS Omaha, NE

August 8, 2007Nemaha County, Nebraska

NWS Omaha, NE issued this flash flood warning at Aug 8, 2007, 6:54 PM CDT for Nemaha County, Nebraska. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 8, 2007, 6:54 PM CDT (23:54 UTC)
Expired
Aug 8, 2007, 10:00 PM CDT
In force
3 hr
Issued by
NWS Omaha, NE
Area
Whole counties

County Nemaha County, NE

The radar

The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 7:03 PM CDTFLOOD5 S Auburn, NEWATER FLOWING ONTO HIGHWAY 75
Aug 8, 7:30 PM CDTFLASH FLOOD2 Sw Johnson, NELOCAL CREEKS OUT OF BANKS.
Aug 8, 9:23 PM CDTHEAVY RAIN 3.465 Se Auburn, NE3.46 INCHES SINCE 7 AM. 1.74 THIS EVENING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 082357
FFWOAX
NEC127-090300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
654 PM CDT WED AUG 8 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEMAHA COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 1000 PM CDT

* AT 652 PM CDT...STRONG THUNDERSTORMS WILL CONTINUE TO PRODUCE 
HEAVY RAIN OVER MUCH OF NEMAHA COUNTY WITH ANOTHER 1 INCH OR SO 
POSSIBLE OVER SOUTHEAST NEMAHA COUNTY THROUGH 800 PM.  RADAR HAS 
ESTIMATED THAT 1 TO 3 INCHES OF RAIN HAS FALLEN SINCE 500 PM ON TOP 
OF 2 TO 4 INCHES THAT FELL EARLIER IN THE DAY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERU...
  JOHNSON AND AUBURN

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.

LAT...LON 4052 9570 4053 9606 4027 9605 4026 9554
      4024 9552

$$

CHERMOK
3 follow-up statements
000 
WGUS73 KOAX 090038
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
735 PM CDT WED AUG 8 2007

NEC127-090300-
NEMAHA NE-
735 PM CDT WED AUG 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NEMAHA COUNTY...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THAT THE THUNDERSTORMS PRODUCING THE HEAVIEST RAIN WERE 
SHIFTING SOUTHEAST OF THE AREA.  HOWEVER...RADAR HAS ESTIMATED THAT 
2 TO 3 INCHES OF RAIN HAD FALLEN OVER MUCH OF THE COUNTY SINCE 5 
PM.  SOME WATER WAS REPORTED TO LOCALLY BE ACROSS A FEW COUNTY ROADS 
NEAR JOHNSON. STREAMS AND LOW AREAS FROM JOHNSON TOWARD AUBURN 
SHOULD CONTINUE TO BE MONITORED FOR POSSIBLE FLASH FLOODING THROUGH 
1000 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4052 9570 4053 9606 4027 9605 4026 9554
      4024 9552

$$

CHERMOK
000 
WGUS73 KOAX 090202
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
902 PM CDT WED AUG 8 2007

NEC127-090300-
NEMAHA NE-
902 PM CDT WED AUG 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NEMAHA COUNTY...

ALTHOUGH RAIN ENDED ACROSS NEMAHA COUNTY EARLIER THIS EVENING...IT
APPEARS THAT FLOODING IS STILL POSSIBLE. RADAR INDICATED THAT FROM
1 TO 3 INCHES OF RAIN FELL ON ALREADY WET GROUND ACROSS MUCH OF
NEMAHA COUNTY WITH THE STORMS EARLIER IN THE EVENING. THE HEAVIEST
RAIN LIKELY OCCURRED SOUTHEAST OF AUBURN.

EXCESSIVE RUNOFF FROM HEAVY RAIN IS EXPECTED TO CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA.

LAT...LON 4052 9570 4053 9606 4027 9605 4026 9554
      4024 9552

$$

MILLER
000 
WGUS73 KOAX 090257
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
957 PM CDT WED AUG 8 2007

NEC127-090315-
NEMAHA NE-
957 PM CDT WED AUG 8 2007

...A FLASH FLOOD WARNING FOR NEMAHA COUNTY ALLOWED TO EXPIRE AT
10 PM CDT...

HEAVY RAIN ENDED IN NEMAHA COUNTY EARLIER. SOME SMALL STREAM MAY BE 
RUNNING HIGH AND SOME DITCHES MAY STILL BE FILLED WITH WATER...BUT 
IT APPEARS THAT THE THREAT FOR FLASH FLOODING HAS DECREASED WHEN 
COMPARED TO EARLIER THIS EVENING. THE FLASH FLOOD WARNING ISSUED 
EARLIER WILL BE ALLOWED TO EXPIRE.

LAT...LON 4052 9570 4053 9606 4027 9605 4026 9554
      4024 9552

$$

MILLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:16 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Aug 8, 3:16 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
316 PM CDT WED AUG 8 2007

.DISCUSSION...

OR

.SHORT TERM...TONIGHT AND THURSDAY. STLT SHOWED MCS/MCV MOVING
ACROSS THE ERN CWA AT 20Z...POSITION OF WHICH IS NOT UNLIKE
MONDAY AFTN. ATMOSPHERE HAD STABILIZED A BIT IN ITS WAKE WITH SWRN
EXTENT OF THE REMAINING CONVECTION OVER NERN 1/4 OR SO OF THE CWA.
VERY UNSTABLE AIR WAS LOCATED S OF NWD ADVANCING SURFACE WARM
FRONT WITH THE BOUNDARY APPROACHING SERN NEBR AS OF 20Z. MLCAPES
THERE WERE IN EXCESS OF 4000 J/KG WITH CIN DECREASING. DECENT 850
MB MOISTURE TRANSPORT PER RUC INTO FAR SERN NEBR/SWRN IA THRU 03Z
SO WOULD EXPECT A RENEWED INCREASE IN CONVECTION SRN ZONES THRU
EARLY EVENING. THERE IS SOME SEVERE THREAT WITH LOW
LCLS...MODERATE LOW LVL HELICITY AND MODEST 0-6KM BULK
SHEAR...SPCLY IF BNDRY CAN ADVANCE INTO THE CWA AND CONVECTION CAN
BECOME SFC BASED. SINCE PD OF LOW LVL THETA E ADVCTN IS LIMITED
CONVECTION MAY QUICKLY SHIFT OUT OF THE CWA SO HELD OFF ON A FLASH
FLOOD WATCH. OTHER CONVECTION COULD CONTINUE DVLPG ON SWRN FLANK
OF DEPARTING MCS AS A SECONDARY AREA OF UNSTABLE AIR WAS
LOCATED ALONG THE NRN CWA SECTIONS OF THE MO RIVER AREA. AS NRN PLAINS
WAVE...CURRENTLY TRACKING ACRS WRN ND...ALSO DEPARTS...APPEARS
TSTM CHCS DECREASE OR END OVR THE CWA AFT 06Z. WEAK NWRLY FLOW
COULD PRECLUDE FOG/ST DVLPMENT LATER...BUT MODELS HAVE BEEN
OVERDOING THE LOW LVL DRYING LATELY SO LEFT MENTION IN. WITH WEAK
FLOW AND WET GROUND ON THURSDAY WENT MORE WITH PREV FORECAST WITH
HIGHS WHICH WERE BELOW MAV.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. UPPER RIDGE STILL
FORECAST TO BUILD NWWD ACROSS THE SRN PLAINS AND SRN SECTIONS OF
THE CNTRL PLAINS THROUGH THIS TIME PERIOD. SO IT LOOKS LIKE MAX
TEMPS COULD MAKE A RUN AT 100 SOME LOCALS BY THE WEEKEND AND
POSSIBLY EVEN NEXT WEEK. HEAT ADVISORIES MAY BE NEEDED BY THIS
WEEKEND BUT ATTM HANDLED BEST IN THE HWO. ALSO WITH BUILDING
HEIGHTS POSSIBLY KEEPING MOST OF ANY SHORTWV ENERGY TO OUR
N...TSTM CHCS SHOULD BE DECREASING. HOWEVER...SMALL...NOCTURNAL
CHANCES DO EXIST THU NGT AND FRI NGT...MAINLY NRN ZONES AS LOW LVL
JET COULD KEEP ANY ACTIVITY THAT DVLPS TO OUR N THRU W GOING
OVERNIGHT. ANOTHER SMALL CHANCE EXISTS SAT NGT AS WEAK FRONT DROPS
SEWD INTO NERN ZONES UNDERNEATH UPPER RIDGE PER 12Z GFS/NAM AND
ECMWF. ATTM LEFT PCPN OUT OF FORECAST THU AND FRI NGTS BUT DID
INCLUDE A SLGT CHC SAT NGT WITH FRONT. HIGHS COULD BE A BIT COOLER
NERN ZONES SUN AND MON AS A BIT MORE ERLY COMPONENT TO THE WIND
DVLPS...BUT HOT TEMPERATURES LIKELY TO RETURN EVEN THERE BY
TUE/WED.

&&

.AVIATION...

18Z/07-18Z/08...MANY UNCERTAINTIES FOR THIS FCST. BATCH OF PCPN
SHOULD BE OUT OF THE TAF SITES BY 22Z...BUT SWD MOVING BNDRY
SUGGESTS ADDITIONAL SCT CONVECTION DEVELOPING AFTER 23Z NEAR NEB/KS
BORDER. HOWEVER...DECIDED TO LEAVE OUT OF TAFS AS LATEST GUID PLACES
BEST CHANCES FM SRN IA TO NERN KS. HOWEVER...CLEARING SKIES...LIGHT
WINDS AND MOIST BNDRY LYR AFTER 06Z ENHANCE CHANCE FOR IFR COND OR
LESS MAINLY OMA/OFK SITES BETWEEN 10Z-14Z.  OVERALL CONFIDNCE NOT
ADDING TS IN TAFS MOD...WHILE HIGH FOR FLIGHT CAT RESTRICTIONS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

CHERMOK/DEE
Hazardous weather outlook, Aug 8, 4:58 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION TO GROUPS
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
458 PM CDT WED AUG 8 2007

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-091000-
BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-
MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
458 PM CDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS EVENING OVER
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...MAINLY SOUTH OF A
SEWARD TO OMAHA TO AVOCA IOWA LINE. SOME STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS...AN ISOLATED TORNADO IS
POSSIBLE NEAR THE KANSAS BORDER. HEAVY RAIN IS ALSO LIKELY
AND MAY PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

HOT AND HUMID WEATHER WILL PREVAIL OVER THE OUTLOOK AREA BEGINNING
FRIDAY AS THE REGION ENTERS INTO A PROLONGED SUMMER HEAT
WAVE. DURING THIS TIME...AFTERNOON HEAT INDICES MAY EXCEED 105 FOR
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY
THIS EVENING.

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-091000-
ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX-
MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON-
WASHINGTON-WAYNE-
458 PM CDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
NEBRASKA AND WEST CENTRAL IOWA.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED THUNDERSTORMS WILL BE MOVING OUT OF NORTHEAST NEBRASKA
EAST OF A WAYNE TO COLUMBUS LINE AND WEST CENTRAL IOWA EARLY THIS
EVENING. BRIEF HEAVY RAIN IS POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

HOT AND HUMID WEATHER WILL PREVAIL OVER THE OUTLOOK AREA BEGINNING
FRIDAY AS THE REGION ENTERS INTO A PROLONGED SUMMER HEAT
WAVE. DURING THIS TIME...AFTERNOON HEAT INDICES MAY EXCEED 105 FOR
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR THURSDAY.

FOBERT

In the hours before

Local storm report, Aug 8, 5:58 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
558 PM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             TECUMSEH                40.37N 96.19W
08/08/2007  E0.75 INCH       JOHNSON            NE   TRAINED SPOTTER

&&

DEE
Local storm report, Aug 8, 6:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
634 PM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     5 SW AUBURN             40.34N 95.91W
08/08/2007  E60 MPH          NEMAHA             NE   STORM CHASER

&&

DEE
Local storm report, Aug 8, 6:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
647 PM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND GST     PERU                    40.48N 95.73W
08/08/2007  E70 MPH          NEMAHA             NE   EMERGENCY MNGR

&&

DEE
Local storm report, Aug 8, 6:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
648 PM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     FUNNEL CLOUD     AUBURN                  40.39N 95.84W
08/08/2007                   NEMAHA             NE   EMERGENCY MNGR

&&

DEE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:41 PM CDTSevere Thunderstorm WarningOAXNemaha49 min
Aug 8, 12:48 AM CDTFlash Flood WarningOAXOtoe6 hr
Aug 8, 6:41 AM CDTFlash Flood WarningOAXOtoe2 hr
Aug 8, 10:43 AM CDTRiver Flood WarningOAXNemaha3 hr
Aug 8, 4:47 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Otoe28 min
Aug 8, 5:15 PM CDTSevere Thunderstorm WarningOAXGage, Johnson45 min
Aug 8, 5:53 PM CDTSevere Thunderstorm WarningOAXNemaha37 min
Aug 8, 6:27 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson33 min
Aug 8, 6:41 PM CDTTornado WarningOAXRichardson34 min

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.